spotting

Should I be concerned that I am experiencing spotting on the Nexplanon arm implant?

Question: I got the Nexplanon Implant in on Aug 29, 2015. I was told that spotting could occur for up to 6 months. It has been past 6 months and I still spot frequently and have periods. My spotting tends to be a dark brown or black discharge…I feel  like I have this all the time and it is affecting my sex life. Is this something I should be concerned about? Is there something that could prevent the bleeding?

Answer:  One side effect of the Nexplanon arm implant is an irregular menstrual cycle.  Although spotting between periods is not medically concerning when using the implant, you can have it removed if it is not meeting your goals and select another method of birth control.  Please call 440-352-0608 (Painesville) or 440-992-5953 (Ashtabula) to schedule an appointment to speak to the nurse about your contraceptive options.

Archives